Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 35, NWS Lake Charles, LA

April 7, 2019Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2019, 2:56 PM CDT for Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Tyler County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2019, 2:56 PM CDT (19:56 UTC)
Expired
Apr 7, 2019, 3:45 PM CDT
In force
49 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 82 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 1:35 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 7, 1:35 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
135 PM CDT Sun Apr 7 2019

.UPDATE...
Updated for SVR Watch for this afternoon until 9 PM.

&&

.PREV DISCUSSION... /issued 1229 PM CDT Sun Apr 7 2019/

AVIATION...Generally MVFR ceilings are expected across the region
this afternoon ahead of an approaching line of storms. Storms will
impact KBPT over the few hours then KLFT late afternoon to early
evening. Gusty winds and low vis in +TSRA is expected. IFR
conditions are expected tonight behind the line with a gradual
improvement tomorrow morning.

PREV DISCUSSION... /issued 1007 AM CDT Sun Apr 7 2019/

UPDATE...
System continues to evolve over Texas this morning. A watch has
been posted to the west as storms extend from Brownsville north
into a surface low near Bryan then northeast across SHV. This
whole system is being supported by moisture getting pulled in
from the gulf and upper lvl energy swinging in fm the west.
Sounding data from KLCH this am has precip water about 1.5 inches
near the daily max... MU Cape 2841 j/kg w/ a warm nose aloft from
850 through 700 mb.... LI's around -9. There will be a threat of
severe storms this afternoon into the evening hours as the bndry
movs east through se Tx and finally into srn La today. The main
threat will be from hail... winds... and isolated tornado's. In
addition... slower movg storms will produce copious amounts of
rains which can and would cause issues w/ minor flooding as the
ground remains saturated over se Tx and srn La from recent rains.
Current zones look fine.

PREV DISCUSSION... /issued 628 AM CDT Sun Apr 7 2019/

AVIATION...

IFR/MVFR stratus will continue through early afternoon before a
line of thunderstorms approaches from the west. Currently, the
line of thunderstorms is expected to impact area TAF sites as
follows: KBPT from 18Z-21Z, KLCH from 19Z-22Z, KAEX/KARA/KLFT from
roughly 21Z-00Z. Stronger thunderstorms within the line will be
capable of winds 25-30 knots sustained with gusts over 30-35 knots
possible. -SHRA will likely linger through 06Z before dissipating,
but IFR ceilings will continue through the overnight hours.

PREV DISCUSSION... /issued 517 AM CDT Sun Apr 7 2019/

DISCUSSION...
Warm overnight as temperatures have held in the lower
to middle 70s under a blanket of clouds and steady southerly
winds. Patchy light fog once again has formed over the area
although visibilities are higher due to increased winds.

A deepening upper level trough is continuing to target southeast
Texas and southwest Louisiana today through tonight. At the
surface...a surface low is expected to develop along the central
Texas coast and move northeast into southeast Texas tonight.

A large Mesoscale Convective System is expected to develop this
morning across the Texas coast and move up into southeast Texas
later this morning and into southwest Louisiana this afternoon.
A two prong threat for severe thunderstorms and flash flooding is
possible for the area. SPC has placed us in a slight risk for
severe thunderstorms with large hail, damaging winds, and isolated
tornadoes possible today and tonight. In addition, Precipitable
Water values will increase to near 2 inches in the atmospheric
column across the area. Deep moisture will be in place for flash
flooding to occur where training of cells develop and where
saturated soils can no longer hold addition water. HPC indicates
rainfall rates could exceed 2-3 inches an hour in the approaching
MCS system. Even after the initial line moves through, additional
showers and thunderstorms are expected to develop in the vicinity
of the trough early tonight.

A Flash Flood watch has been issued for the area today and tonight
to account for recent heavy flooding rains and saturated soils.

Drier air will filter into the area Monday as the passing surface
low and cold front finally moves through. Stable dry conditions
are expected through mid week before the next upper level trough
digs into the Colorado Rockies and New Mexico. Upper level flow
will return to the southwest and surface southerly flow will draw
the moisture back in for rains to return in earnest next weekend.

MARINE...
Patchy fog this morning along the nearshore waters will dissipate
by noontime. Periods of moderate southerly winds will continue today
ahead of a series of disturbances that will move through. These
disturbances will bring periods of showers and strong thunderstorms
before a cold front finally pushes off the coast early Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  61  75  56  81 /  80  50  30  10
LCH  64  78  59  81 /  70  20  20  10
LFT  66  78  61  80 /  80  30  20  10
BPT  62  78  59  81 /  70  20  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through late tonight for LAZ027>033-041>045-
     052>055-073-074.

     Coastal Flood Advisory until 6 PM CDT this evening for LAZ052-
     073-074.

TX...Flash Flood Watch through late tonight for TXZ180-201-215-216-
     259>262.

     Coastal Flood Advisory until 6 PM CDT this evening for TXZ215.

GM...None.
&&

PUBLIC...19
Hazardous weather outlook, Apr 7, 5:44 AM CDT, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
544 AM CDT Sun Apr 7 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
081045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
544 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Storms will be on the increase as the combination of an upper
level low approaching southeast Texas and a developing surface
low over coastal Texas trigger possible severe weather. The
strongest storms will be capable of producing frequent lightning,
damaging winds, large hail, and isolated tornadoes. In
addition...a Flash Flood Watch has been issued to account for the
saturated soil in place and probable 2-3 inch rainfall rates that
will likely occur.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and thunderstorms will taper off Monday as dry air filters
in behind a weak cool front. Stable and mostly dry weather is
expected through the rest of the week with a return of rain on
Saturday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-081045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
544 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Patchy fog will dissipate by noon. Showers and thunderstorms will
develop today and into tonight as a storm system moves in the
area. Strong thunderstorms are possible with frequent lightning
and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Storms will come to an end during the day Monday as a cool front
pushes through and drier air filters in. The rest of the week
looks mostly dry with rain returning next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 7, 1:48 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
148 PM CDT Sun Apr 7 2019

LAZ028-031-032-071930-
Evangeline LA-Allen LA-Rapides LA-
148 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...WESTERN
EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 230 PM CDT...

At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duralde, or near Mamou, moving north at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Oakdale, Mamou, Glenmora, Elizabeth, Allen Parish Airport, Beaver,
Reddell, Bond, Duralde, Calcasieu, Mcnary and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, southwestern and west central Louisiana.

LAT...LON 3113 9260 3056 9238 3049 9258 3092 9283
      3105 9283
TIME...MOT...LOC 1848Z 157DEG 26KT 3060 9252

Tingler
Special weather statement, Apr 7, 1:57 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
157 PM CDT Sun Apr 7 2019

LAZ027-028-071945-
Vernon LA-Rapides LA-
157 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND EAST
CENTRAL VERNON PARISHES UNTIL 245 PM CDT...

At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gardner, or near Alexandria International Airport, moving north at 25
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alexandria, Boyce, Alexandria International Airport, Hineston, Lena,
Timber Trails, Leander, Sieper, Gardner, Otis, Elmer and Calcasieu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and west central Louisiana.

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9271 3145 9268 3143 9269 3141 9268
      3140 9269 3140 9267 3139 9266 3143 9241
      3114 9258 3103 9288 3143 9285 3144 9281
      3146 9281 3148 9276 3152 9272
TIME...MOT...LOC 1857Z 196DEG 22KT 3127 9261

Warthen
Local storm report, Apr 7, 2:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             CARLYSS                 30.18N 93.37W
04/07/2019  E0.25 INCH       CALCASIEU          LA   PUBLIC

            PUBLIC PICTURE OF PEA SIZED HAIL IN CARLYSS. TIME
            ESTIMATED BY RADAR.

&&

SWARTHEN
Special weather statement, Apr 7, 2:34 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
234 PM CDT Sun Apr 7 2019

LAZ028-032-072015-
Evangeline LA-Rapides LA-
234 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES AND NORTH CENTRAL
EVANGELINE PARISHES UNTIL 315 PM CDT...

At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenmora, moving north at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Alexandria, Pineville, Glenmora, Alexandria International Airport,
Ball, Lecompte, Libuse, Tioga, Timber Trails, Kingsville, Kolin,
Paradise, Woodworth, Forest Hill and Mcnary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Louisiana.

LAT...LON 3091 9239 3093 9260 3140 9260 3146 9229
TIME...MOT...LOC 1934Z 185DEG 40KT 3093 9250

RM12
Local storm report, Apr 7, 2:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND DMG     BEAUMONT                30.09N 94.14W
04/07/2019                   JEFFERSON          TX   PUBLIC

            PUBLIC REPORT AND PICTURES OF SEVERAL LARGE TREE LIMBS

            DOWN AT A RESIDENCE IN BEAUMONT. TIME ESTIMATED BY RADAR.

&&

SWARTHEN
Local storm report, Apr 7, 2:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             2 E EUNICE              30.49N 92.39W
04/07/2019  E0.25 INCH       ST. LANDRY         LA   PUBLIC

            PUBLIC PICTURE OF PEA SIZED HAIL JUST EAST OF EUNICE.
            TIME ESTIMATED BY RADAR.

&&

SWARTHEN

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:02 PM CDTSpecial Weather StatementLCHRapides43 min
Apr 6, 8:44 PM CDTSpecial Weather StatementLCHRapides46 min
Apr 6, 8:50 PM CDTSevere Thunderstorm WarningLCHRapides25 min
Apr 6, 8:59 PM CDTTornado WarningLCHRapides46 min
Apr 7, 4:18 AM CDTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more15 hr
Apr 7, 10:42 AM CDTRiver Flood WarningLCHRapides19 days
Apr 7, 10:42 AM CDTRiver Flood WarningLCHAllen21 days
Apr 7, 10:42 AM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 7, 1:11 PM CDTSpecial Weather StatementLCHCalcasieu, Cameron19 min
Apr 7, 1:17 PM CDTSpecial Marine WarningLCH88 min
Apr 7, 1:43 PM CDTCoastal Flood AdvisoryLCHCameron2 hr
Apr 7, 1:48 PM CDTSpecial Weather StatementLCHEvangeline42 min
Apr 7, 1:57 PM CDTSpecial Weather StatementLCHRapides48 min
Apr 7, 2:10 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Cameron65 min
Apr 7, 2:34 PM CDTSpecial Weather StatementLCHRapides41 min
Apr 7, 2:45 PM CDTSpecial Marine WarningLCH90 min
Apr 7, 2:47 PM CDTTornado WarningLCHVernon28 min
Apr 7, 2:49 PM CDTTornado WarningLCHAvoyelles, Evangeline, Rapides26 min
Apr 7, 3:19 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides41 min
Apr 7, 3:28 PM CDTSpecial Weather StatementLCHAllen, Cameron, Jefferson Davis47 min
Apr 7, 3:44 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon31 min
Apr 7, 3:54 PM CDTAreal Flood AdvisoryLCHRapides2 hr
Apr 7, 4:02 PM CDTSevere Thunderstorm WarningLCHAvoyelles43 min
Apr 7, 4:30 PM CDTSpecial Weather StatementLCHEvangeline45 min
Apr 7, 4:36 PM CDTTornado WarningLCHRapides24 min
Apr 7, 4:59 PM CDTTornado WarningLCHAvoyelles21 min
Apr 7, 5:14 PM CDTFlash Flood WarningLCHAcadia, Avoyelles, Evangeline, Rapides, Saint Landry3 hr
Apr 7, 5:47 PM CDTSpecial Weather StatementLCHAvoyelles43 min
Apr 7, 6:46 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Apr 7, 6:46 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion5 days
Apr 7, 1:37 PM CDTSevere Thunderstorm WarningLCHHardin, Jefferson, Orange, Tyler38 min
Apr 7, 1:58 PM CDTAreal Flood AdvisoryLCHJefferson, Orange2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.